Asda Paracetamol Extra StrengthOut of date information, search another
Paracetamol and Caffeine Tablets Moss Paracetamol Extra Strength Safeway Paracetamol Plus Caplets Unichem Paracetamol Extra Strength Asda Paracetamol Extra Strength Tablets Superdrug Paracetamol Plus
Coated Paracetamol 90% DC 555.6 mg
For the effective treatment of mild to moderate pain such as headache, migraine, neuralgia, backache, rheumatic and muscular pain, period pain and toothache. For the relief of the symptoms of coughs, colds and sore throats. For the reduction of fever in influenza.
Adults: 1-2 tablets every 4 - 6 hours as required up to a maximum of 8 tablets in 24 hours. The tablets should be taken with a glass of water.
Elderly: No special dosage regimen required, but care should be taken to observe the contraindications, precautions and warnings, which may be particularly applicable to elderly persons.
Children: Not recommended for children less 12 years old except under medical supervision.
Hypersensitivity to paracetamol and/or other constituents.
Precautions: paracetamol should be used with caution in patients with severe renal disease or liver dysfunction. The hazards of overdose are greater in those with non-cirrhotic alcoholic liver disease.
Excessive intake of caffeine from coffee and tea should be avoided.
Keep out of the reach of children.
Warning: Do not exceed the stated dose.
If symptoms persist consult your doctor.
The label will say: Contains paracetamol. Do not take with any other paracetamol - containing products.
Immediate medical advice should be sought in the event of an overdose, even if you feel well.
The leaflet (including label - leaflets) will say: Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage
Paracetamol: The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular use of paracetamol with increased risk of bleeding. Occasional doses have no significant effect.
Metoclopramide/domperidone: The speed of absorption of paracetamol may be increased by metoclopramide or domperidone. Concurrent use need not be avoided.
Cholestyramine: The speed of absortion of paracetamol may be reduced by cholestyramine if given at the same time, but the reduction in absortion is small if given an hour later.
Caffeine: The effects of caffeine may be enhanced by isoniazid and meprobamate.
If taking other prescribed medicines a doctor should be consulted before taking the product.
Epidemiological studies in human pregnancy have shown no ill effects due to paracetamol used in recommended dosage, but patients should follow the advice of their doctor regarding its use.
Paracetamol is excreted in breast milk but not in a clinically significant amount.
Available published data do not contraindicate breast feeding for paracetamol. Caffeine:
Caffiene crosses the placental barrier. Some animal studies have shown foetal malformations from caffeine, but no abnormalities have been observed in humans following administration during pregnancy.
However, it is recommended that the product is only used during pregnancy on medical advice.
Care is advisable during lactation since caffeine passes into the maternal milk.
Adverse effects of paracetamol are rare but hypersensitivity including skin rash may occur. There have been reports of blood dyscrasias including thrombocytopenia and agranulocytosis, but these were not necessarily causally related to paracetomal. Caffeine may cause nausea, headache and insomnia.
Liver damage is possible in adults who have taken 10g or more of paracetamol. Ingestion of 5g or more of paracetamol may lead to liver damage if the patient has risk factors (see below).
If the patient is on long term treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St John’s Wort or other drugs that induce liver enzymes. or
b) Regularly consumes ethanol in excess of recommended amounts. or
c) Is likely to be glutathione deplete e.g eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.
Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, and death. Acute renal failure with acute tubular necrosis, strongly suggested by loin pain, haematuria and proteinuria, may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported.
Immediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention. Symptoms may be limited to nausea or vomiting and may not reflect the severity of overdose or the risk of organ damage. Management should be in accordance with established treatment guidelines, see BNF overdose section.
Treatment with activated charcoal should be considered if the overdose has been taken within 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol, however, the maximum protective effect is obtained up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required the patient should be given intravenous N-acetylcysteine, in line with the established dosage schedule. If vomiting is not a problem, oral methionine may be a suitable alternative for remote areas, outside hospital. Management of patients who present with serious hepatic dysfunction beyond 24h from ingestion should be discussed with the NPIS or a liver unit.
Paracetamol is an analgesic and antipyretic agent. Caffeine is a central nervous system stimulant.
Paracetamol is rapidly and completely absorbed from the gastro-intestinal tract giving peak blood levels 40-60 minutes after ingestion. Paracetamol is metabolised by the liver and its metabolites excreted via the kidneys principally as the glucuronide and sulphate conjugates.
Caffeine is rapidly and completely absorbed from the gastro-intestinal tract and maximum plasma levels are usually attained between several minutes and one hour after ingestion. Caffeine is metabolised by the liver and excreted via the kidney.
Microcrystalline Cellulose Maize Starch
Colloidal Anhydrous Silica Sodium Starch Glycollate Stearic Acid Hypromellose
Polyethylene Glycol 400
Store at room temperature (15 - 25°C ) in a dry place.
PVC/PVDC (250/60 gsm) laminate blister pocket with aluminium foil backing.
Pack sizes: 2, 8, 12, 16, 20, 24.
No special precautions necessary.
7 MARKETING AUTHORISATION HOLDER
Max Remedies Ltd William Nadin Way Swadlincote Derbyshire DE11 0BB